| Catalog Number |
72290123 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Perforation (2001); Device Embedded In Tissue or Plaque (3165)
| Date of Event |
07/24/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during an arthroscopy, the qfix 1.8 mini suture was cut or detached from the anchor when removing the anchor and guide after deployment.The anchor was left in the patient¿s bone but without suture to work with.Surgery was completed using a back-up device instead, placed in an additional drilled bone hole.A small void, a 1.8 drilled hole, was left in the patient.There was a surgical delay of less than 30 minutes, and no further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference case- (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specification found that suture strength requirements are specified.A certificate of analysis is required with each shipment verifying suture diameter & knot pull suture strength.Factors that could have contributed to the adverse event was likely caused partially or wholly by the user of the product as the mini suture was cut/detached from the anchor when removing the anchor and guide after deployment of the anchor.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.
Additional Manufacturer Narrative
H10, h3, h6: part of the device, used in treatment, was received for evaluation.A visual inspection revealed the device was not returned in original packaging.The anchor and sutures were not returned.The tube ferrule has been pushed back into the handle body allowing the insertion tube to move around freely.Bio debris is inside the tube and on the anchor.The cleat is fully extended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specification found that suture strength requirements are specified.A certificate of analysis is required with each shipment verifying suture diameter & knot pull suture strength.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include (1) excessive force (2) improper alignment of the handle.Based on this investigation, the need for corrective action is not indicated.